Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Uncorrelatedness and orthogonality for vector-valued processes

Authors: Peter A. Loeb, Horst Osswald, Yeneng Sun and Zhixiang Zhang
Journal: Trans. Amer. Math. Soc. 356 (2004), 3209-3225
MSC (2000): Primary 03H05, 28E05, 47H60; Secondary 26E35
Published electronically: November 25, 2003
MathSciNet review: 2052947
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a square integrable vector-valued process $f$ on the Loeb product space, it is shown that vector orthogonality is almost equivalent to componentwise scalar orthogonality. Various characterizations of almost sure uncorrelatedness for $f$ are presented. The process $f$ is also related to multilinear forms on the target Hilbert space. Finally, a general structure result for $f$ involving the biorthogonal representation for the conditional expectation of $f$ with respect to the usual product $\sigma$-algebra is presented.

References [Enhancements On Off] (What's this?)

  • 1. S. Albeverio, J. E. Fenstad, R. Høegh Krohn, T. Lindstrøm, Nonstandard Methods in Stochastic Analysis and Mathematical Physics, Academic Press, Orlando, Florida, 1986. MR 88f:03061
  • 2. R. M. Anderson, A nonstandard representation of Brownian motion and Itô integration, Israel J. Math. 25(1976), 15-46. MR 57:4311
  • 3. J. Berger, H. Osswald, Y. N. Sun, J. L. Wu, On nonstandard product measure spaces, Illinois J. Math. 46(2002), 319-330.
  • 4. V. S. Borkar, Probability Theory, an Advanced Course, Springer-Verlag, New York, 1995. MR 98e:60001
  • 5. G. Da Prato, and J. Zabczyk, Stochastic equations in infinite dimensions, Cambridge University Press, Cambridge, 1992. MR 95g:60073
  • 6. J. Diestel and J. J. Uhl, Jr., Vector Measures, American Mathematical Society, Providence, 1977. MR 56:12216
  • 7. H. J. Keisler, Hyperfinite model theory, in Logic Colloquium 76 (R. O. Gandy and J. M. E. Hyland, eds.) North-Holland, Amsterdam, 1977. MR 58:10421
  • 8. H. J. Keisler and Y. N. Sun, A metric on probabilities, and products of Loeb spaces, J. London Math. Soc., to appear.
  • 9. P. A. Loeb, Conversion from nonstandard to standard measure spaces and applications in probability theory, Trans. Amer. Math. Soc., 211(1975), 113-122. MR 52:10980
  • 10. P. A. Loeb, A functional approach to nonstandard measure theory, Contemporary Mathematics, Vol. 26(1984), 251-261. MR 86b:28026
  • 11. P. A. Loeb and M. Wolff, Nonstandard Analysis for the Working Mathematician, Kluwer Academic Publishers, Amsterdam, 2000. MR 2001e:03006
  • 12. H. Osswald, Malliavin calculus in abstract Wiener space using infinitesimals, Advances in Mathematics 176(2003), 1-37.
  • 13. Y. N. Sun, A theory of hyperfinite processes: the complete removal of individual uncertainty via exact LLN, Journal of Mathematical Economics 29(1998), 419-503. MR 99j:28020
  • 14. Y. N. Sun, The almost equivalence of pairwise and mutual independence and the duality with exchangeability, Probab. Theory and Relat. Fields 112(1998), 425-456. MR 2000m:60002
  • 15. K. Yosida, Functional Analysis, Springer-Verlag, Berlin, 1980. MR 82i:46002

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03H05, 28E05, 47H60, 26E35

Retrieve articles in all journals with MSC (2000): 03H05, 28E05, 47H60, 26E35

Additional Information

Peter A. Loeb
Affiliation: Department of Mathematics, University of Illinois, 1409 West Green St., Urbana, Illinois 61801

Horst Osswald
Affiliation: Mathematisches Institut der LMU-München, Theresienstr.39, D-80333 München, Germany

Yeneng Sun
Affiliation: Institute for Mathematical Sciences, National University of Singapore, 3 Prince George’s Park, Singapore 118402, Republic of Singapore, – and – Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543, Republic of Singapore

Zhixiang Zhang
Affiliation: Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543, Republic of Singapore, – and – School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China

Keywords: Vector-valued processes, Loeb product space, Keisler's Fubini Theorem, orthogonality, uncorrelatedness, multilinear functional
Received by editor(s): March 11, 2003
Published electronically: November 25, 2003
Additional Notes: The authors are grateful for the support of the National University of Singapore during the initiation of this work
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society